Georgia, 2007

Damaging Wind in Georgia, June 18, 2007

June 18, 2007 · NWS CHS · 1 event in 1 county or zone

Isolated severe weather developed over Tattnall County Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Isolated severe weather developed over Tattnall County Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 18, 6:50 PM EST, 14 minutes earlier.

Area forecast discussion, Jun 18, 6:50 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
750 PM EDT MON JUN 18 2007

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE OVER THE AREA WILL BEGIN TO WEAKEN ON TUE
AS A COLD FRONT APPROACHES FROM THE W. THE FRONT SHOULD SHIFT
OFFSHORE WED NIGHT AND THU BEFORE STALLING. AN AREA OF LOW
PRESSURE MAY FORM ALONG THE FRONT THU AND FRI.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
LOW LEVEL THETA-E AXIS EXTENDING FROM N OF ATLANTA TO AROUND
CHARLESTON HAS BEEN A FOCUS FOR ISOLATED BUT STRONG CONVECTION
OVER THE MIDLANDS E TO THE I-95 CORRIDOR. PULSING...BUT STILL
STRONG/SVR ISOLATED TSTMS LINGERING IN SE GEORGIA. GIVEN THE AIR
MASS...ISOLATED STORMS COULD LINGER TONIGHT...SIMILAR TO LAST
NIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
MEAN RIDGING CONTINUES TO BREAK DOWN TUE ALLOWING RAIN CHANCES TO
INCREASE. WITH THE SEA BREEZE BEING THE MAIN TRIGGER...WILL
CONTINUE WITH THE HIGHEST POPS /30S-40S/ INLAND WITH 20S ALONG THE
COAST. HIGHS WILL BE KEPT LOWER THAN TDA DUE TO THE INCREASED
CLOUD COVER...BUT SHOULD REACH THE LOWER 90S AWAY FROM THE COAST.

SHOWERS AND TSTMS SHOULD CONTINUE INTO TUE NIGHT HOWEVER COVERAGE
SHOULD LESSEN WITH THE LOSS OF DAYTIME HEATING.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY NIGHT APPEARS TO BE INTERESTING IN THAT WE MAY SEE SOME
STRONGER PULSE TYPE CONVECTION.  ALTHOUGH NOT A WIDESPREAD
EVENT...ENSEMBLES PROG A LOW OFF THE FLORIDA COAST WHICH SHOULD
ALLOW AN EASTERLY FLOW SETUP OVER THE CWA. ALTHOUGH KINEMATICS
APPEAR TO BE RATHER WEAK AT THIS TIME...SUFFICIENT MOISTURE ALONG A
FRONTAL BOUNDARY ENTERING CWA SHOULD ALLOW FOR ISOLATED
THUNDERSTORMS TO DEVELOP WHILE INTERSECTING WITH A SEA BREEZE IN THE
EVENING HOURS. THE GREATEST THREAT OF WX SHOULD BE IN OUR GA
COUNTIES WHERE SFC BASED CAPE BETWEEN 1500-2000 J/KG IS EXPECTED. A
PEAK IN ENHANCED WEATHER WOULD BE AT THE INTERSECTION OF THE FRONTAL
BOUNDARY AND LOCAL SEA BREEZE WHERE POOLING OF MOISTURE AND
SUFFICIENT UPLIFT WOULD ALLOW FOR SHORT LIVED THUNDERSTORMS CAPABLE
OF PRODUCING MINIMUM THRESHOLD SVR WEATHER...PRIMARILY HAIL...HEAVY
RAINFALL...AND WIND IN THE FORM OF WET MICROBURSTS.

THURSDAY THROUGH SUNDAY...
LOW CENTER OVER FLORIDA WILL BEGIN TO WEAKEN. SEVERAL H5 SHORTWAVE
PULSES ARE EXPECTED TO SWING AROUND A RIDGE AND PROVIDE SOME UPLIFT
AS A WEAK SOUTHEAST FLOW WILL CONTINUE BRINGING MOISTURE ONSHORE AND
A CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS UNTIL LATE SUNDAY
WHEN RIDGING FROM THE ATLANTIC TAKES OVER. THIS RIDGING WILL LEAD TO
DRYER CONDITIONS. SUNDAY EVENING APPEARS TO BE THE BEST CHANCE OF
RAIN AS THE STRONGEST H5 SHORTWAVE AND WEAK SFC TROUGHING FROM THE
NORTH IS PROGGED THROUGH THE CWA. SUFFICIENT MOISTURE CONDITIONS
WILL ONCE AGAIN SUPPORT SHOWERS AND ISOLATED THUNDERSTORMS ALONG A
SEABREEZE.

MONDAY...
MON WILL BE MUCH LIKE THE THURSDAY THROUGH SUNDAY PERIOD EXCEPT
UPPER LVL FORCING WILL BE LACKING. RIDGING FROM ATLANTIC ALSO
APPEARS TO DOMINANT. A GENERAL SOUTHWEST FLOW HOWEVER...SHOULD ALLOW
FOR ENOUGH MOISTURE TO HAVE TYPICAL SUMMER TIME CONVECTION ALONG A
SEA BREEZE. WIDESPREAD CONVECTION IS NOT ANTICIPATED.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE TAF CYCLE. TSTMS
CHCS MAY BE ON THE INCREASE LATE TUE...LATER SHIFTS MAY NEED AN
INCLUSION OF CB AS CONVECTIVE EVOLUTION BECOMES CLEARER.

EXTENDED AVIATION OUTLOOK...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY RESULTING IN
MVFR/IFR CEILINGS AND/OR VISIBILITIES AT TIMES. OUTSIDE OF
THIS...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT BOTH TERMINALS.

&&

.MARINE...
HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE ITS
INFLUENCE ON THE REGION THROUGH TUESDAY NIGHT. TYPICAL DIURNAL
TRENDS WILL DICTATE WIND DIRECTION...WITH SOUTHWEST WINDS SHIFTING
SOUTH EACH AFTERNOON AND EVENING. WIND SPEEDS WILL TYPICALLY PEAK
IN THE LATE AFTERNOON/EARLY EVENING TIME FRAME...REACHING UP
AROUND 15 KT...AND PERHAPS A BIT HIGHER NEARSHORE AND IN THE
CHARLESTON HARBOR DUE TO THE INFLUENCE OF THE SEA BREEZE. SEAS
WILL GENERALLY RANGE FROM 2 TO 4 FT.

CONDITIONS WILL REMAIN PRETTY QUIET OVER THE MARINE WATERS IN THE
EXTENDED. QUESTIONS REMAIN ON WHETHER GFS HAS A GOOD HANDLE ON A
SECOND LOW FORMING OVER OUR COASTAL WATERS. AT THIS TIME HAVE OPTED
TO GO WITH A WEAKER TREND. WEAK SOUTH/SOUTHEAST WINDS ARE EXPECTED
FROM WED THROUGH FRIDAY EVENING AND WAVES WILL REMAIN BETWEEN 2-4
FEET IN GENERAL. WITH A CONTINUED SOUTHEAST TREND OVER THE NEXT
SEVERAL DAYS...HIGHER WAVE HEIGHTS AROUND 5 FEET CAN BE EXPECTED
OVER THE WEEKEND INTO MID NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 18, 3:45 AM EST, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
445 AM EDT MON JUN 18 2007

AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-191000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM
20 NM TO 40 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
445 AM EDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 4:44 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT MON JUN 18 2007

GAZ116-138-182230-
INLAND BRYAN-INLAND LIBERTY-
544 PM EDT MON JUN 18 2007

...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND LIBERTY COUNTY
THROUGH 630 PM EDT...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR LIMERICK...OR ABOUT 7
MILES SOUTHWEST OF RICHMOND HILL. THIS STORM WAS NEARLY STATIONARY.

AREAS IN AND AROUND BELFAST...MIDWAY...FLEMING...AND RICHMOND HILL
WILL BE IMPACTED THROUGH 630 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 18, 5:53 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
653 PM EDT MON JUN 18 2007

SCZ043-182345-
INLAND COLLETON-
653 PM EDT MON JUN 18 2007

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 745 PM
EDT...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR CALDWELL....MOVING
SOUTHEAST AT 5 MPH.

AREAS IN AND AROUND ASHTON...COLLETON...ISLANDTON...PADGETTS...RUFFIN
AND WILLIAMS WILL BE IMPACTED THROUGH 745 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 18, 6:01 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EDT MON JUN 18 2007

GAZ137-138-182330-
INLAND LIBERTY-LONG-
701 PM EDT MON JUN 18 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY
THROUGH 730 PM EDT...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR ELIM...OR ABOUT 6
MILES SOUTHWEST OF HINESVILLE. THIS STORM WAS NEARLY STATIONARY.

AREAS IN AND AROUND ALLENHURST...FLEMINGTON...FORT STEWART...GUM
BRANCH...HINESVILLE...MCINTOSH AND WALTHOURVILLE WILL BE IMPACTED
THROUGH 730 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 18, 6:26 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
726 PM EDT MON JUN 18 2007

GAZ137-138-190015-
INLAND LIBERTY-LONG-
726 PM EDT MON JUN 18 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY
THROUGH 815 PM EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR GUM BRANCH...OR
ABOUT 7 MILES WEST OF HINESVILLE...MOVING NORTH AT 10 MPH.

AREAS IN AND AROUND GUM BRANCH...HINESVILLE AND CREEK ISLAND WILL BE
IMPACTED THROUGH 815 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 18, 7:03 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
803 PM EDT MON JUN 18 2007

GAZ114-190045-
TATTNALL-
803 PM EDT MON JUN 18 2007

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 845 PM
EDT...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF
GLENNVILLE...DRIFTING NORTHWEST AT AROUND 5 MPH.

AREAS IN AND AROUND GLENNVILLE...MENDES...LYNN AND MIDWAY WILL BE
IMPACTED THROUGH 845 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The radar

The Charleston,SC radar (KCLX), 113 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tattnall

When
June 18, 7:04 PM EST
Where
Tattnall County, 2.45 mi ENE of Glennville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
31.940, -81.890

Media reported trees and limbs down near Glennville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43426.